MAUDE Adverse Event Report: STRYKER SUSTAINABILITY SOLUTIONS LAKELAND; MONITOR, BED PATIENT

STRYKER SUSTAINABILITY SOLUTIONS LAKELAND; MONITOR, BED PATIENT
Model Number 8309EL
Medical Device Problem Code Component Missing (2306)
Health Effect - Clinical Code Intracranial Hemorrhage (1891)
Date of Event 11/28/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned to stryker sustainability solutions for evaluation.A review of the dhr could not be performed as the lot number and/or serial number was not reported.(b)(4) , fall alarm sell sheet, states that item number 8903el (chair sensor pad 30 days 8' long cord) and item number m10-400 (non-slip padding 12¿-144¿) are separate item numbers and are sold separately.The reported event could be attributed to the following: user expectation.Accessory not properly placed by user.The instructions for use (ifu) state: to reduce the risk of serious injury, always follow the directions for testing sensor pad (see below) after putting the sensor pad in place and before leaving patient unattended.Do not use any alarm or sensor pad that does not alarm each time it is tested.Use of restraints: the position of the sensor pad is vital when using a restraint.Make sure the restraint is applied correctly per instructions for that device.Straps must not cross over sensor pad.If straps cross over sensor pad and patient moves, pressure from straps may prevent alarm from activating.If patient falls out of chair and is suspended in the restraint, serious injury may occur from chest compression or suffocation.Use extreme caution with chair cushions.If a cushion dislodges, straps may loosen and allow patient to slide off seat and become suspended.Directions for use.Read all sensor pad and alarm instructions prior to use.Check that sensor pad, cord, and plug are clean and undamaged.If you have a damaged sensor pad and/or plug, the sensor pad unit should be discarded and replaced.When putting sensor pad into use, record the first use date and calculate expiration date from initial use.Place sensor pad flat across width of seat, labeled side up never roll, fold, or crease sensor pad.Make sure sensor pad cord is either to the back or side of seat and is not folded back under the sensor pad.If a seat cushion is used, place sensor pad on top of cushion.Adjust so sensor pad is directly under patient¿s buttocks when seated.Sensor pad should be towards front of chair seat if patient normally sits toward front.Sensor pad should be towards back of chair seat if using a posture support or if patient is at risk of forward sliding.If needed, use an incontinence pad to prevent damage from urine or other liquids.If liquid enters at ¿neck¿ of sensor pad, alarm may not function.Route the sensor pad cord to the posey® alarm.Check that the sensor pad cord has slack, is not stressed, is clear of moving parts of chair, and does not pose a tripping hazard.Insert plug into sensor input on the alarm.Check that the plug on the sensor pad cord is not damaged (plug broken, or wires disconnected) and is securely connected to the alarm.Test sensor pad and alarm (refer to directions for testing sensor pad).The reported event will continue to be monitored through post-market surveillance.Should the device become available for return, the investigation will be reopened.
 
Event or Problem Description
It was reported the sensor did not come with the gripper fabric in the package.This allowed the alarm sensor pad to slide beneath the patient and wedge between two pressure-producing surfaces of the recliner chair (fold of the chair between the back and seat).The alarm sounded and functioned as designed immediately when the alarm sensor pad was removed from between the surfaces of the chair, giving no cause to discontinue use of the alarm or the alarm sensor pad.The patient slid out of the chair because the sensor was not held in place due to the lack of gripper provided.This caused a serious safety event resulting in an intracranial bleed requiring surgical intervention.These are commonly used devices that are readily available.

Brand Name
NA
Common Device Name
MONITOR, BED PATIENT
Manufacturer (Section D)
STRYKER SUSTAINABILITY SOLUTIONS LAKELAND
5300 region ct
lakeland FL 33815
Manufacturer (Section G)
STRYKER SUSTAINABILITY SOLUTIONS LAKELAND
5300 region ct
lakeland FL 33815
Manufacturer Contact
andy dobos
1810 w. drake drive
tempe, AZ 85283
8888883433
MDR Report Key14761804
Report Number0001056128-2022-00024
Device Sequence Number14990742
Product Code KMI
UDI-Device Identifier07613327500196
UDI-Public07613327500196
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number8309EL
Device Catalogue Number8309ELRR
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/06/2022
Initial Report FDA Received Date06/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown